Ramsey Size Linear Graphs

P. Erdős, R. J. Faudree, C. C. Rousseau, R. H. Schelp

Research output: Contribution to journalArticle

3 Citations (Scopus)


A graph G is Ramsey size linear if there is a constant C such that for any graph H with n edges and no isolated vertices, the Ramsey number r(G, H) ≤ Cn. It will be shown that any graph G with p vertices and q ≥ 2p − 2 edges is not Ramsey size linear, and this bound is sharp. Also, if G is connected and q ≤ p + 1, then G is Ramsey size linear, and this bound is sharp also. Special classes of graphs will be shown to be Ramsey size linear, and bounds on the Ramsey numbers will be determined.

Original languageEnglish
Pages (from-to)389-399
Number of pages11
JournalCombinatorics Probability and Computing
Issue number4
Publication statusPublished - 1993


ASJC Scopus subject areas

  • Applied Mathematics
  • Theoretical Computer Science
  • Statistics and Probability
  • Computational Theory and Mathematics

Cite this

Erdős, P., Faudree, R. J., Rousseau, C. C., & Schelp, R. H. (1993). Ramsey Size Linear Graphs. Combinatorics Probability and Computing, 2(4), 389-399. https://doi.org/10.1017/S096354830000078X